Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 61, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 25, 2025, 1:00 PM MST for Cochise County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2025, 1:00 PM MST (20:00 UTC)
- Expired
- Sep 25, 2025, 3:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 26 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.0 hours before the alert went out and 345 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535
WGUS55 KTWC 252000
FFWTWC
AZC003-252230-
/O.NEW.KTWC.FF.W.0061.250925T2000Z-250925T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
100 PM MST Thu Sep 25 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
West Central Cochise County in southeastern Arizona...
* Until 330 PM MST.
* At 100 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to 1
inch of rain has fallen. Additional rainfall amounts up to 1 inch
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges. Kartchner Caverns gauge
recorded 1.06 inches in 30 minutes.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Kartchner Caverns State Park.
This includes Route 90 between mile markers 294 and 301.
This includes the following streams and drainages...
Apache Canyon, Cadillac Wash, Middle Canyon Wash, San Pedro River,
Cienega Creek, Mescal Arroyo and Montosa Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3180 11030 3186 11028 3190 11033 3193 11038
3191 11043 3183 11045 3179 11039
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AWH1 follow-up statement
635
WGUS75 KTWC 252221
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
321 PM MST Thu Sep 25 2025
AZC003-252231-
/O.EXP.KTWC.FF.W.0061.000000T0000Z-250925T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
321 PM MST Thu Sep 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MST THIS AFTERNOON FOR
WEST CENTRAL COCHISE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 800 PM MST Saturday for a
portion of Southeast Arizona.
&&
LAT...LON 3180 11030 3186 11028 3190 11033 3193 11038
3191 11043 3183 11045 3179 11039
$$
AWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 10:24 AM MST, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 25, 10:24 AM MST, 2 hours 36 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1024 AM MST Thu Sep 25 2025 .SYNOPSIS...A weather system will bring periods of rain showers and thunderstorms today through the weekend. A Flash Flood Watch in effect today through Saturday. Thunderstorms will be capable of producing strong to severe gusty winds, hail, and heavy rainfall. && .KEY MESSAGES...Active Monsoonal Period Today through Saturday. -Flash Flood Watch is in effect this late morning through Saturday evening. -Thunderstorms will be capable of producing strong to severe gusty winds, hail, and heavy rainfall. The strongest of storms will be in this afternoon and Friday afternoon. && .UPDATE...The main forecast focus for today through the weekend will be on a notably active Monsoon pattern with favorable ingredients for heavy rainfall, wind, hail, and lightning. This morning, cloud buildups are already brewing over mountain peaks signifying that storms will more than likely be trying to get going earlier in the day (between 10 am and Noon). Storms will tend to form in the mountains in the Tucson Metro eastward during this timeframe before growing upscale and moving into the valleys once they tap into a more robust dynamic and thermodynamic environments. The more favorable environment may allow for activity to continue into the evening hours. The primary feature responsible for the anticipated uptick in Monsoonal thunderstorm activity is a strong upper low which will be nudging further inland from the California coast. As this transition occurs, the air will have a tendency to rise over southeast Arizona. Strong dynamic support in the form of diffluence aloft will be increasing, lending a boost to individual thunderstorm intensity into the afternoon hours. Environmental wind shear will also be increasing as the day progresses and the upper low nudges closer which will help to increase individual thunderstorm longevity and intensity. Stronger storms influenced by this ingredient are more likely to produce heavier rainfall rates, hail, strong winds, and more frequent lightning. The secondary feature responsible for the anticipated uptick in Monsoonal thunderstorm activity is a plume of atmospheric moisture. As the aforementioned low nudges closer, we will continue to see an southerly flow which will help sustain moisture from the Gulf of California. Precipitable water on yesterday afternoon's upper air sounding at KTWC was around 1.1 inches, a bit drier than I was anticipating. Latest GOES Total Precipitable Water shows from 0.95" to 1.2" of precipitable water. Dryer air aloft could enhance thunderstorm downdrafts and outflows leading to locally strong to severe winds and blowing dust. On the flip side of that, there is a delicate balance where we have sufficient moisture in place supportive of heavy rainfall with rates of 0.75-1.00"+ per hour. A Flash Flood Watch is in effect from 11 am this morning through 8 pm Saturday evening. Expect water rises in rivers and washes with low water crossings becoming dangerous and impassible. Remember: Turn around, don't drown. Overall, this is looking to be a surprisingly active period for the Monsoon with multiple hazards on the table over the next few days including flash flooding, wind, hail, dust, and frequent lightning. && .PREV DISCUSSION... /issued 251 AM MST Thu Sep 25 2025/ This will be an active monsoon pattern starting today through most of the weekend. The low pressure center has entered California this morning and it will drop towards Arizona through today and tomorrow. This system will bring dynamics, mixture of upper level dry air, and tapping into deep monsoon moisture for scattered to widespread thunderstorms and rain showers. Expect strong afternoon thunderstorms and overnight to early morning rain showers with embedded thunderstorms through Saturday night. There will be three main hazards for today, tomorrow, and Saturday: gusty winds, hail, and heavy rainfall. Gusty winds: Forecasted CAPE values for today and tomorrow will generally be 1000-1600 J/kg. Friday values will be on the higher end of the range. Plus, there will be high lapse rates and PWAT values will be above 1.30 inches. This points to a favorable environment for strong gusty winds today and tomorrow afternoon. Not to mention, the low will bring necessary dynamics, diffluence aloft, and dry air in the mid-to-upper levels to sustain organized thunderstorms...potentially long-live storms. Hail: Small hail to an inch size at the most will be possible today and tomorrow. Steep lapse rates and the high CAPE values as mentioned before will favor hail growth. Plus, our atmospheric temperatures will be cooler than previously seen this past summer. Shear will be 15-30kts which is pretty impressive for our neck of the woods. Therefore, a better environment for hail to form and less chance for substantial melting. Expect thunderstorms to grow rapidly this afternoon with hail first, then becoming more heavy rainers by the end of the day. Heavy rain: We are sitting above normal monsoon moisture for this time of year. This has been persistent for over a week, but now we are adding more dynamics for lifting more of that deep moisture for heavy rainfall. Tomorrow, the low pressure center will tap into a stream of deeper moisture from the Mexico. Our IVT values will be 300-400 kg/m(s) leading to very saturated atmosphere for scattered to widespread thunderstorms and rain showers. Thunderstorms will be capable of producing 0.75"-1"+ of rain in a short amount of time. Higher amounts can be expected in the mountains. Therefore, a Flash Flood Watch is in effect today through Saturday. The bulk of the heaviest will be today and tomorrow. Overnight rain showers will persist on and off tonight and again tomorrow night. If there is a little more clearing of the clouds by the late Friday morning, we can expect a rapid and strong thunderstorm growth due to heating (increasing the CAPE). Rain showers and thunderstorms will be waning on Saturday, but with how saturated the soils will be, it will continue to pose flooding issues through Saturday. Turn Around, Don't Drown! && .AVIATION...Valid through 26/12Z. SKC to FEW clouds AOA 10-12k ft AGl this morning. After 25/17Z clouds will increase to SCT to BKN mainly KTUS eastward AOA 5-10k ft AGL with scattered to widespread TSRA and SHRA through most of the forecast period. Gusty and erratic winds to around 35-45+ kts will accompany thunderstorms. SFC winds will be south- southeasterly at 8- 15 kts this morning. By 25/18Z, south-southwest winds at 10-15 kts with gusts up to 25 kts through the remainder of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Active monsoonal pattern today through the weekend, bringing thunderstorms and wetting rain showers. A low pressure center will be moving through the region and tapping into above normal moisture. Thunderstorms will be capable of producing strong to severe level gusty winds, hail, and heavy rainfall. Rain showers will linger through the weekend. General winds will be southerly to southwesterly today through the Saturday with speeds up to 15 mph and strong gusts up to 25 mph. The above normal moisture will keep min RHS above 25 percent through most of the weekend. Plus, temperatures will be around normal through the weekend. Next week, temperatures will be slightly above normal with winds less than 15 mph and min RHs 18-22 percent in the valleys and 25-30 percent in the mountains. && .TWC WATCHES/WARNINGS/ADVISORIES... Flood Watch from 11 AM MST this morning through Saturday evening for AZZ503-504-506>514. Flood Watch from Friday morning through Saturday evening for AZZ505. && Update...DVS Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 11:47 AM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 43 min |
| Sep 25, 12:24 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 51 min |
| Sep 25, 12:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Sep 25, 1:11 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 49 min |
| Sep 25, 1:26 PM MST | Severe Thunderstorm Warning | TWC | Graham, Pinal | 49 min |
| Sep 25, 2:04 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Sep 25, 2:18 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 42 min |
| Sep 25, 2:28 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
| Sep 25, 2:40 PM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Sep 25, 2:51 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 25, 2:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Sep 25, 3:21 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Sep 25, 3:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
| Sep 25, 4:22 PM MST | Areal Flood Advisory | TWC | Cochise | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.